Alert archive / California / Wind Advisories in 2006
Wind Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 18, 2006, 5:00 AM PST for Los Angeles County, California. It took effect at Jan 18, 2006, 9:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2006, 5:00 AM PST (13:00 UTC)
- In effect from
- Jan 18, 2006, 9:00 AM PST
- Expired
- Jan 19, 2006, 3:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 181300 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 AM PST WED JAN 18 2006 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE ANTELOPE VALLEY... .A STRENGTHENING ONSHORE GRADIENT AND INCREASING WINDS ALOFT WILL COMBINE TO CREATE STRONG WINDS IN THE ANTELOPE VALLEY LATER THIS MORNING INTO THIS EVENING. THE LOW LEVEL FLOW WILL BECOME MORE NORTHERLY ACROSS THE AREA TONIGHT. WHILE THIS WILL CAUSE WINDS TO DIMINISH IN THE ANTELOPE VALLEY...STRONG NORTHWEST WINDS ARE EXPECTED TONIGHT IN THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... AND ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY. WIND ADVISORIES MAY HAVE TO BE ISSUED FOR THESE AREAS. CAZ059-181900- /O.NEW.KLOX.WI.Y.0009.060118T1700Z-060119T0500Z/ ANTELOPE VALLEY- 500 AM PST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. WEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH. THE GUSTY WINDS ACROSS THE ANTELOPE VALLEY WILL CAUSE AREAS OF BLOWING DUST AND SAND...WHICH WILL LOCALLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO/KAPLAN
7 follow-up statements
000 WWUS76 KLOX 181859 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1059 AM PST WED JAN 18 2006 CAZ059-190100- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T0500Z/ ANTELOPE VALLEY- 1059 AM PST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL PREVAIL. THE GUSTY WINDS ACROSS THE ANTELOPE VALLEY WILL CAUSE AREAS OF BLOWING DUST AND SAND...WHICH WILL LOCALLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FORWOOD
000 WWUS76 KLOX 182231 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PST WED JAN 18 2006 CAZ054-190445- /O.EXB.KLOX.WI.Y.0009.060119T0200Z-060119T2000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 231 PM PST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY THROUGH INTERSTATE 5 CORRIDOR AND ADJACENT MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING AND PREVAIL OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-053-190445- /O.EXB.KLOX.WI.Y.0009.060119T0200Z-060119T2000Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- 231 PM PST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH THIS EVENING AND PREVAIL OVERNIGHT. STRONGEST WINDS WILL BE OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-190445- /O.EXB.KLOX.WI.Y.0009.060119T0200Z-060119T2000Z/ SANTA BARBARA COUNTY SOUTH COAST- 231 PM PST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING AND PREVAIL OVERNIGHT. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-190445- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T0500Z/ ANTELOPE VALLEY- 231 PM PST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL PREVAIL. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND...WHICH WILL LOCALLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FORWOOD
000 WWUS76 KLOX 190411 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 811 PM PST WED JAN 18 2006 CAZ059-190515- /O.CAN.KLOX.WI.Y.0009.000000T0000Z-060119T0500Z/ ANTELOPE VALLEY- 811 PM PST WED JAN 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED CONSIDERABLY AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS OVERNIGHT. $$ CAZ054-191030- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 811 PM PST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING AND PREVAIL OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-053-191030- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- 811 PM PST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH THIS EVENING AND PREVAIL OVERNIGHT. STRONGEST WINDS WILL BE OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-191030- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY SOUTH COAST- 811 PM PST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING AND PREVAIL OVERNIGHT. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 191033 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 AM PST THU JAN 19 2006 ...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .A STRONG NORTH TO SOUTH SURFACE PRESSURE GRADIENT HAS DEVELOPED ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING. AT THE SAME TIME... VERY STRONG NORTHERLY WINDS ABOVE THE SURFACE WERE BEGINNING TO SPREAD INTO THE AREA. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL BE FAIRLY WIDESPREAD ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY...AND ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING. IT IS EXPECTED THAT SOME OF THESE STRONG WINDS WILL MIX DOWN INTO THE VALLEYS OF LOS ANGELES COUNTY...INCLUDING THE SANTA CLARITA VALLEY...AND THE SANTA MONICA MOUNTAINS AS WELL. WIND ADVISORIES HAVE BEEN ISSUED FOR THESE AREAS. SOME STRONG WINDS MAY ALSO AFFECT PORTIONS OF THE LOS ANGELES COUNTY COASTAL PLAIN...MAINLY BELOW PASSES AND CANYONS FROM MALIBU EAST THROUGH HOLLYWOOD. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT. ANOTHER ROUND OF STRONG WINDS...THIS TIME FROM A MORE NORTHEASTERLY DIRECTION...IS EXPECTED ACROSS THE MOUNTAINS...VALLEYS...AND SOME COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES VERY LATE TONIGHT AND FRIDAY MORNING...AND WIND ADVISORIES MAY AGAIN BE NEEDED. CAZ047-088-191645- /O.EXB.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 233 AM PST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY AFTERNOON BEFORE SLOWLY SUBSIDING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-191645- /O.EXB.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 233 AM PST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TO DEVELOP THIS MORNING...THEN CONTINUE THROUGH EARLY AFTERNOON BEFORE SLOWLY SUBSIDING. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-191645- /O.EXT.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 233 AM PST THU JAN 19 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-191645- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY MOUNTAINS- 233 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-191645- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY SOUTH COAST- 233 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR BELOW NORTH TO SOUTH ORIENTED PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
000 WWUS76 KLOX 191643 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 843 AM PST THU JAN 19 2006 ...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .A STRONG NORTH TO SOUTH SURFACE PRESSURE GRADIENT HAS DEVELOPED ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING. AT THE SAME TIME... STRONG NORTHERLY WINDS ABOVE THE SURFACE WERE BEGINNING TO SPREAD INTO THE AREA. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL BE FAIRLY WIDESPREAD ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY...AND ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING. THERE HAVE BEEN SOME STRONG NORTHERLY WINDS ACROSS THE VALLEYS OF LOS ANGELES COUNTY THIS MORNING... AND THIS IS EXPECTED TO CONTINUE THROUGH THE DAY. GUSTY NORTHERLY WINDS WILL ALSO AFFECT PORTIONS OF THE LOS ANGELES COUNTY COASTAL PLAIN...MAINLY BELOW PASSES AND CANYONS FROM MALIBU EAST THROUGH HOLLYWOOD. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT...WITH MODERATE OFFSHORE WINDS EXPECTED ON FRIDAY. CAZ053-054-192245- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 843 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS...MAINLY NEAR THE INTERSTATE 5 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-192000- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY MOUNTAINS- 843 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-192000- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY SOUTH COAST- 843 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR BELOW NORTH TO SOUTH ORIENTED PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-088-192245- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 843 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH... SLOWLY SUBSIDING LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-192245- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 843 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH... SLOWLY SUBSIDING LATER THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG/BRUNO
000 WWUS76 KLOX 191936 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1136 AM PST THU JAN 19 2006 ...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .A STRONG NORTH TO SOUTH SURFACE PRESSURE GRADIENT HAS DEVELOPED ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING. AT THE SAME TIME... STRONG NORTHERLY WINDS ABOVE THE SURFACE WERE BEGINNING TO SPREAD INTO THE AREA. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL BE FAIRLY WIDESPREAD ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY...AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS IN LOS ANGELES COUNTY. A WIND ADVISORY REMAINS IN EFFECT FOR THESE AREAS THROUGH MID AFTERNOON. WINDS HAVE DIMINISHED ACROSS SANTA BARBARA COUNTY...ALLOWING THE EXPIRATION OF THE WIND ADVISORIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. GUSTY NORTHERLY WINDS WILL ALSO AFFECT PORTIONS OF THE LOS ANGELES COUNTY COASTAL PLAIN...MAINLY BELOW PASSES AND CANYONS FROM MALIBU EAST THROUGH HOLLYWOOD. WINDS ARE EXPECTED TO DIMINISH ACROSS ALL AREAS LATE THIS AFTERNOON INTO TONIGHT...WITH MODERATE OFFSHORE WINDS EXPECTED ON FRIDAY. CAZ052-192045- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY MOUNTAINS- 1136 AM PST THU JAN 19 2006 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. $$ CAZ039-192045- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/ SANTA BARBARA COUNTY SOUTH COAST- 1136 AM PST THU JAN 19 2006 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. $$ CAZ053-054-192300- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1136 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS...MAINLY NEAR THE INTERSTATE 5 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-088-192300- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 1136 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH... SLOWLY SUBSIDING LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-192300- /O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 1136 AM PST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH... SLOWLY SUBSIDING LATER THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
000 WWUS76 KLOX 192242 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 242 PM PST THU JAN 19 2006 ...WIND ADVISORIES ALLOWED TO EXPIRE... ...THE GUSTY NORTHERLY WINDS THAT AFFECTED MUCH OF THE LOS ANGELES BASIN AND MOUNTAINS TODAY WILL SLOWLY SUBSIDE AND TURN NORTHEASTERLY THIS EVENING. AS A RESULT...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. MODERATE NORTHEAST WINDS ARE EXPECTED TO AFFECT THE REGION LATE TONIGHT AND FRIDAY MORNING...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. CAZ053-054-192345- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 242 PM PST THU JAN 19 2006 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ CAZ047-088-192345- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 242 PM PST THU JAN 19 2006 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ CAZ046-192345- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 242 PM PST THU JAN 19 2006 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 4:05 AM PST, 55 minutes earlier.
Area forecast discussion, Jan 18, 4:05 AM PST, 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 405 AM PST WED JAN 18 2006 .SHORT TERM...SFC FRONTAL BAND WAS PUSHING INTO CENTRAL CA EARLY THIS MORNING...WITH THE SRN END PUSHING INTO SLO AND NRN SBA COUNTIES. THIS FRONT WILL PRODUCE SCATTERED SHOWERS NORTH OF POINT CONCEPTION...MAINLY THIS MORNING. RAINFALL TOTALS WILL BE VERY LIGHT...GENERALLY ONE TENTH OF AN INCH OR LESS. IT IS UNLIKELY THAT ANY MEASURABLE RAIN WILL MAKE IT INTO AREAS SOUTH OF POINT CONCEPTION...BUT A FEW SPRINKLES CAN NOT BE RULED OUT TODAY. OTHERWISE...XPCT PLENTY OF CLOUDS ACRS THE FCST AREA TODAY... ALTHOUGH THERE WILL CERTAINLY BE SUNSHINE FROM TIME TO TIME. IT WILL BE A RATHER COOL DAY ACROSS THE AREA...WITH THE WARMEST LOCATIONS REMAINING IN THE MID 60S. INCREASING ONSHORE GRADS WILL CREATE SOME STRONG WINDS IN THE ANTELOPE VALLEY TODAY...AND WILL LIKELY ISSUE WIND ADVISORY THERE FOR THIS AFTERNOON. BEHIND THE UPPER TROUGH SWINGING THRU CA TODAY...STRONG SUBSIDENCE WILL SPREAD ACRS THE AREA...AND N-S GRADS WILL INCREASE. THIS WILL CAUSE AN INCREASE IN WINDS ACROSS THE MTNS TONIGHT...AND ACROSS THE S CST OF SBA COUNTY AS WELL. WIND ADVISORIES WILL LIKELY BE NEEDED FOR THESE AREAS TONIGHT. THE NAM MODEL SHOWS GUSTY NW TO N WINDS SPREADING INTO THE VLYS OF L.A. AND POSSIBLY VTU COUNTIES LATE TONIGHT AND THU MORNING...WITH GUSTY WINDS ALSO LIKELY AFFECTING THE L.A. COUNTY CSTL PLAIN BELOW THE SANTA MONICAS FROM MALIBU THROUGH HOLLYWOOD. AT THIS TIME...XPCT WINDS IN THESE AREAS TO REMAIN BELOW ADVISORY LEVELS...BUT THE NAM SHOWS FAIRLY IMPRESSIVE WINDS AND SUBSIDENCE AT 850 MB...SO THIS WILL HAVE TO BE WATCHED CAREFULLY. UPSLOPE NWLY FLOW WILL CAUSE SOME SHOWERS ACRS THE MTNS OF NRN VTU AND FAR NWRN L.A. COUNTIES TONIGHT INTO THU MORNING. SINCE THE ATMOSPHERE IS SO COLD...SNOW LEVELS WILL BE RATHER LOW...POSSIBLY BETWEEN 4000 AND 4500 FEET. ALTHOUGH SNOW ACCUMUALATIONS ARE EXPECTED TO BE LOCALIZED...THERE COULD ONE TO THREE INCHES OF SNOW IN SOME AREAS...AND IT IS POSSIBLE THAT ACCUMULATING SNOW COULD AFFECT INTERSTATE 5 OVER THE GRAPEVINE. OTHERWISE...PARTLY CLOUDY ACROSS THE AREA TONIGHT AND THU...WITH TEMPS CONTINUING TO RUN SEVERAL DEGREES BELOW NORMAL. STRONG NLY LOW LVL FLOW WILL CREATE ANOTHER ROUND OF NEAR OR ABOVE ADVISORY LEVEL WINDS ACROSS THE S CST OF SBA COUNTY EARLY THURSDAY NIGHT...THEN THE LOW LVL FLOW WILL TURN NELY. THIS WILL CAUSE WDSPRD FAIRLY STRONG NELY WINDS ACROSS THE VLYS AND MTNS OF VTU AND L.A. COUNTIES...AS WELL AS ACROSS PORTIONS OF THE CSTL PLAIN. WINDS WILL APCH OR EXCEED WIND ADVISORY LEVELS FRI MORNING IN SOME AREAS. THERE SHOULD BE A FEW DEGREES OF WARMING ON FRI...ESPECIALLY W OF THE MTNS. .LONG TERM (FRI NIGHT-TUESDAY)... MODELS CONT TO HAVE A TOUGH TIME WITH THE EXTENDED PERIOD. ALL MODELS HAVE BACK OFF THE PREVIOUS SOLUTION WHICH SHOWED A DECENT CHANCE OF RAIN ACROSS THE AREA ON SUN INTO MON. NOW...THEY SHOW GENERALLY NWLY FLOW ALF WITH VARIOUS SHORT WAVE TROUGHS MOVING THROUGH THE FLOW...BUT THE ATMOSPHERE REMAINS FAIRLY DRY. AT THIS TIME...AND UPON COORINATION WITH SURROUNDING OFFICES...HAVE DROPPED POPS FOR SUN THRU MON. SHOULD CONT ON THE COOL SIDE INTO EARLY NEXT WEEK. && .AVIATION... AS WEAK COLD FRONT CONTINUES TO MOVE S ACROSS POINT CONCEPTION THIS MORNING...IT WILL CONTINUE TO FALL APART AS IT REACHES VENTURA AND LOS ANGELES COUNTIES. SPOTTY SHOWERS WILL BE CONFINED TO SAN LUIS OBISPO COUNTY AND A FEW DROPS IN THE MOST NORTHERN AREAS OF SANTA BARBARA COUNTY WILL BE POSSIBLE THIS MORNING. OTHERWISE...CIGS WILL REMAIN IN MVFR CATEGORY THROUGH MOST OF THE DAY TO THE NORTH...WITH LOCAL IFR CONDS NEAR SHOWERS. AREAS S OF POINT CONCEPTION WILL CONTINUE TO SEE HIGH CLOUDS STREAM IN OVER THE AREA WITH LOW CLOUDS DEVELOPING LATER IN THE EVENING WHICH SHOULD BRING POSSIBLE MVFR CIGS AND VSBYS AFTER SUNSET. A FEW AREAS OF CONCERN TODAY WILL BE THE NORTHERN SLOPES OF THE TEHACHAPI MTNS WITH VISBYS AOB 005 WITH -SHSN THIS EVENING AND OVERNIGHT HOURS. STRONG WINDS WILL DEVELOP ACROSS THE SBA MOUNTAINS AND SBA SOUTH COAST FOOTHILLS WHICH WILL AFFECT KSBA WITH SOME MODERATE LLWS BY LATE THIS AFTERNOON. KLAX WILL SEE EAST TO SE WINDS LESS THAN 6 KT THIS MORNING...THEN BECOMING W AT 12 KT BY NOON AND CONTINUE THROUGH THE EVENING. .MARINE... ANOTHER LARGE W SWELL WILL AFFECT THE COASTAL WATERS OF CENTRAL AND SOUTHERN CALIFORNIA THIS AFTERNOON THROUGH FRIDAY MORNING. SWELLS WILL RANGE BETWEEN 12 AND 16 FT N OF POINT CONCEPTION...TO 6 TO 10 FT IN THE INNER WATERS. SWELL PERIOD WILL BE BETWEEN 15-17 SECONDS. HIGH SURF ADVISORY IN EFFECT FOR THE CENTRAL COAST VALID FROM THIS EVENING THROUGH THURSDAY NIGHT...WHERE BREAKERS OF 10 TO 15 FEET WILL BE COMMON. LOCAL SETS AS HIGH AS 18 FEET WILL BE POSSIBLE DURING THE PEAK OF THE EVENT ON THURSDAY. WITH A SWELL DIRECTION OF 280 DEGREES...A GOOD PORTION OF THIS SWELL ENERGY IS EXPECTED TO MOVE INTO THE INNER COASTAL WATERS. FOR NOW...WILL JUST HIGHLIGHT THE LIKELIHOOD OF ABOVE NORMAL SURF FOR WEST FACING BEACHES SOUTH OF POINT CONCEPTION...WHERE BREAKERS OF 5 TO 7 FEET WITH LOCAL SETS TO 9 FEET CAN BE EXPECTED. LATER SHIFTS MAY NEED TO UPGRADE AREAS SOUTH OF POINT CONCEPTION TO A HIGH SURF ADVISORY. PLEASE REFER TO THE LATEST LAXCFWLOX PRODUCTS FOR FURTHER DETAILS. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...BRUNO AVIATION...KAPLAN
Hazardous weather outlook, Jan 17, 2:31 PM PST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PST TUE JAN 17 2006 CAZ034>041-044>047-051>054-059-087-088-181400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 231 PM PST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY HIGH SURF NORTH OF POINT CONCEPTION AND HIGHER THAN NORMAL SURF SOUTH OF POINT CONCEPTION...ALONG WITH A RIP CURRENT HAZARD WILL OCCUR AT THE BEACHES FROM WEDNESDAY THROUGH FRIDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOYER
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.